MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; stimulator, electrical, implanted, for parkinsonian tremor

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; stimulator, electrical, implanted, for parkinsonian tremor
Model Number DB-2201-45DC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Swelling/ Edema (4577)
Date of Event 02/16/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Block d.2b; additional applicable product codes: nhl, pjs.Additional suspect medical device components involved in the event: model number/catalog number: db-2201-45dc, serial number: (b)(6), batch/lot number: 21126049, model/catalog description: lead kit 45cm, unique identifier (udi) #: (b)(4).Model number/catalog number: db-4600-c, batch/lot number: 21391749, model/catalog description: suretek burr hole cover kit, unique identifier (udi) #: (b)(4).
 
Event or Problem Description
It was reported that the patient underwent placement of a deep brain stimulation (dbs) lead.Approximately 36 hours following the procedure, the patient experienced clinical deterioration.Imaging via ct scan revealed a large venous infarct with associated hemorrhage and cerebral edema.As a result of these findings, the patient underwent an emergent right hemicraniectomy for decompression.The patient tolerated the procedure well.Retrospective information obtained from the treating institution indicated that the patient remained hospitalized following the procedure and was later reported deceased on (b)(6) 2018, approximately one month after the implant.Additional details regarding the events leading to death were not available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d.2b; additional applicable product codes: nhl, pjs.Additional suspect medical device components involved in the event: model number/catalog number: db-2201-45dc.Serial number: (b)(6).Batch/lot number: 21126049.Model/catalog description: lead kit 45cm.Unique identifier (udi) #: (b)(4).Model number/catalog number: db-4600-c.Serial number: batch/lot number: 21391749.Model/catalog description: suretek burr hole cover kit.Unique identifier (udi) #: (b)(4).The device was not returned to boston scientific for analysis and the complaint as reported was not able to be confirmed.A review of the device history record (dhr) was conducted.The records indicate that the device met all applicable acceptance criteria and release requirements prior to distribution.No manufacturing-related nonconformances or deviations were identified during the review that could be associated with the reported event.There is no evidence that the device was used in an inconsistent manner with the labelled indications/instructions for use.Based upon medical review of the limited information available there is no evidence to suggest a deficiency associated with a bsc device.Operative documentation indicated that the patient experienced a venous infarction and intracerebral hemorrhage with swelling following placement of a dbs lead, requiring a hemicraniectomy.Subsequent records indicated that at least one lead was explanted during a follow-up procedure.The patient later died approximately one month after the implant procedure, with hemorrhage reported as the official cause of death.Intracerebral hemorrhage is a known risk associated with dbs implantation procedures.Based on the available information, the reported hemorrhage and subsequent death are most consistent with a complication of the implant procedure rather than a device performance issue.Therefore, in the absence of device return and analysis, the reported event is considered to be procedure related.

Brand Name
NA
Common Device Name
stimulator, electrical, implanted, for parkinsonian tremor
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
Boston Scientific Corporation
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
ricardo amaro castro
25155 rye canyon loop
valencia, CA 91355
+1(320)800-7570
MDR Report Key25786370
Report Number3006630150-2026-04835
Device Sequence Number13433732
Product Code MHY
UDI-Device Identifier08714729836544
UDI-Public(01)08714729836544(17)190915(10)21126049
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/15/2019
Device Model NumberDB-2201-45DC
Device Catalogue NumberDB-2201-45DC
Device Lot Number21126049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2026
Supplement Date Received by Manufacturer08/28/2026
Initial Report FDA Received Date07/10/2026
Supplement Report FDA Received Date09/19/2026
Date Device Manufactured09/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexMale